MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO VIAVALVE SAFETY I.V. CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM

SMITHS MEDICAL ASD, INC. JELCO VIAVALVE SAFETY I.V. CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Model Number 326310
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This remediation mdr was generated under protocol (b)(4) , as a result of warning letter cms# (b)(4).No problems or issues were identified during this device history record review.One used catheter assembly, without needle guard assembly, sheath component and blister packaging, was returned for analysis.Examination of the catheter assembly and severed catheter tube displayed evidence of catheter severance above the catheter hub nose with no actuator-to-tube tears or catheter bevel tip irregularities noted.Magnified examination of the catheter tube at the point of severance is straight and smooth.The distal end of the tube / point of detachment is straight and smooth.Examination of the sample against the technical report for investigation into causes of catheter tube separation failure modes suggest the catheter tube was inadvertently cut during device removal with a sharp object (scissors).The root cause was due to user error/technique.No correction or corrective actions will be conducted by the manufacturing facility at this time.Complaint information will continue to be monitored.
 
Event or Problem Description
It was reported that upon initiation into vein blood was leaking out of site, iv removed and flushed and noted leaking from the middle of cannula.No patient injury was reported.

Brand Name
JELCO VIAVALVE SAFETY I.V. CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st.
southington CT 06489
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16876275
Report Number3012307300-2023-05149
Device Sequence Number12578227
Product Code FOZ
UDI-Device Identifier15019517078404
UDI-Public15019517078404
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2023
Device Model Number326310
Device Catalogue Number326310
Device Lot Number4166043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2023
Initial Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown